A Report on Three Cases
The use and suitability of the term digitalis delirium are briefly discussed. Attention is drawn to the paucity of detailed reports on this important manifestation of digitalis poisoning.
Three cases of digitalis delirium resulting from toxicity with 3 different preparations—gitalin, digoxin, and digitoxin—are presented. The first case demonstrates how the signs of early intoxication in a single patient may vary with different preparations and indeed with the same glycoside on separate occasions. The second case provides an alarming example of delirium which, although provoked by a short-acting glycoside, nevertheless lasted longer than 2 weeks. The third illustrates how easily the diagnosis of digitalis intoxication can go unrecognized when superimposed on a complex clinical picture.
The clinical features of these cases are discussed in the light of previous reports.
- © 1959 American Heart Association, Inc.